Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 273, NWS North Platte, NE

July 8, 2007Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2007, 5:45 PM CDT for Wheeler County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 5:45 PM CDT (22:45 UTC)
Expired
Jul 8, 2007, 6:45 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Wheeler County, NE

The radar

The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:11 PM CDTHAIL 18 N Bartlett, NE
Jul 8, 6:37 PM CDTHAIL 1.7510 Ne Bartlett, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-717 J/kg
Mixed-layer LCL
1928 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 082244
SVRLBF
NEC183-082345-
/O.NEW.KLBF.SV.W.0273.070708T2245Z-070708T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTHWEST OF FOUR CORNERS...OR ABOUT 27
  MILES SOUTH OF ONEILL...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOUR CORNERS BY 600 PM CDT...
  BARTLETT BY 625 PM CDT...

LAT...LON 4206 9872 4180 9872 4179 9832 4205 9833

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 082314
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT SUN JUL 8 2007

NEC183-082345-
/O.CON.KLBF.SV.W.0273.000000T0000Z-070708T2345Z/
WHEELER NE-
613 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WHEELER COUNTY...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED NEAR FOUR CORNERS...AT THE JUNCTION OF 
HIGHWAYS 281 AND 70...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF BARTLETT BY 620 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED 8 MILES NORTH OF BARTLETT WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4206 9872 4180 9872 4179 9832 4205 9833

$$

BUTTLER
000 
WWUS53 KLBF 082353
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT SUN JUL 8 2007

NEC183-090001-
/O.EXP.KLBF.SV.W.0273.000000T0000Z-070708T2345Z/
WHEELER NE-
651 PM CDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY EXPIRES AT 645
PM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE 
COUNTY AND NO LONGER POSED A SEVERE WEATHER THREAT.

THUNDERSTORMS ARE BEING MONITORED ACROSS EXTREME SOUTHWESTERN 
WHEELER COUNTY AT THE MOMENT. THEY COULD BECOME SEVERE QUICKLY...SO 
PERSONS IN SOUTHWESTERN WHEELER COUNTY SHOULD MONITOR THE LATEST 
FORECASTS AND STATEMENTS. 

LAT...LON 4206 9872 4180 9872 4179 9832 4205 9833

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 8, 3:15 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT SUN JUL 8 2007

.SYNOPSIS...
SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST
AREAS. MID AFTN CONVECTION ONGOING IN SERN WY...NCTRL CO AND BLACK
HILLS REGION. THIS ACTIVITY WILL SPREAD EAST INTO WRN NEBRASKA BY
EARLY EVENING.

.SHORT TERM DISCUSSION...
PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS
SOUTHEAST FUELING MAINLY ISOLATED THUNDERSTORMS PROPAGATING INTO
NWRN AREAS. ADDITIONAL FOCUS ALSO ALONG SURFACE FRONT...ALTHOUGH
THIS LIKELY TO BE SOUTHEAST OF OUR SERN ZONES. EVENING STORMS MAY
CONTAIN MARGINALLY SEVERE HAIL TO ONE INCH AND ISOLATED WIND
DAMAGE.

TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S MONDAY AND
TUESDAY IN THE LOWER TO MID 80S WITH A LEAST A SLIGHT CHANCE FOR
THUNDERSTORMS EACH DAY. FROPA TUESDAY FOLLOWED BY AGAIN COOLER HIGHS
IN THE LOWER TO MID 80S WEDNESDAY. SLIGHT CHANCE POPS WEDNESDAY AFTN
AND NIGHT NEAR AND SOUTH OF INTERSTATE 80.

.LONGER TERM DISCUSSION...FOR THURSDAY THROUGH SUNDAY.

AS UPPER RIDGE RETROGRADES BACK INTO THE WRN U.S. AND UPPER TROUGH
PERSIST ACROSS THE EAST...TEMPERATURES WILL START OUT IN THE LOWER
TO MID 80S THURSDAY...THEN WARM SLIGHTLY EACH DAY...SO THAT BY
SUNDAY...HIGHS TO REACH NORMAL LEVELS IN THE UPPER 80S/LOWER 90S.
ONLY FORECAST FOR SLIGHT CHC WILL BE IN THE ERN PNHDLE AND EXTREME
SW THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EVENING.

&&

.AVIATION...
COLD FRONT MOVING ACROSS THE REGION HAS SHIFTED WINDS TO A NORTHERLY
COMPONENT TODAY. GENERALLY VFR CONDITIONS TO BE EXPECTED THE NEXT 24
HOURS...HOWEVER THIS EVENING INTO TONIGHT THUNDERSTORMS WILL BE
POSSIBLE AS THEY MOVE SOUTHEAST BEHIND THE COLD FRONT. BRIEF GUSTY
WINDS AND POSSIBLY SHORT LIVED MVFR CONDITIONS DUE TO REDUCED VSBYS
IN HEAVY RAINFALL OR LOWERING CIGS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/MJM
Hazardous weather outlook, Jul 8, 3:48 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT SUN JUL 8 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-092100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT SUN JUL 8 2007 /248 PM MDT SUN JUL 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS
CENTRAL PORTIONS OF THE STATE TONIGHT. THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE ALONG AND NORTH OF THE FRONT. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO BE ISOLATED...HOWEVER A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND STRONG WINDS
THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON MONDAY. WESTERN
NEBRASKA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE LATE
AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND STRONG WINDS
AGAIN THE MAIN THREAT.

SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH THE
REMAINDER OF THE WEEK...CONTINUING A CHANCE FOR
THUNDERSTORMS...NEARLY EACH DAY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.